Trying Something (Else) New

Today, the cardiologist decided to increase Jessie’s Florinef from  once to twice a day.  This is what I was hoping for.  He also seemed to really take an interest in cracking the puzzle of her illness.  This is something I’m ALWAYS hoping for.  

The doctor said that instead of just throwing more medicine at Jessie, why don’t we increase the Florinef while at the same time cut out the other medication she has been taking.  Hmm…I kind of like this idea.  I already felt strongly that her medication needed major tweaking and, let’s face it, she’s already unable to attend school.  We all agreed to do this experiment.  So here we go, trying something entirely new.  

They did another EKG and everything looked good.  Jessie got a little freaked when she asked the assistant if she would have to wear the heart monitor overnight again.  The assistants reply was, no, but there was a possibility that the doctor may want her to wear a 30-day heart monitor.  OH MY GOSH.  It was one of those “speak and jump WAY back” moments that this poor little assistant didn’t know anything about.  I thought Jessie was going to take her out right then and there.  Luckily, she wasn’t required to wear the 30-day thingy, the assistant survived the strange encounter and all was well.  

At any rate, whether good or bad, we should have an interesting week ahead looking for symptoms, side effects, spontaneous growing of additional limbs, mustaches, etc.  We’ll keep you posted.

Advertisements

2 Comments

Filed under Daily Chronicle

2 responses to “Trying Something (Else) New

  1. Sue

    Increased Florinef – yay! I hope it will help Jessie as much as it has helped my boys. Jamie takes his in two doses, too, because it helps to keep his stamina strong all day long, but our pediatrician warned us that Florinef can sometimes interrupt sleep. So, if it seems to have that effect on Jessie, have her take it all at once in the morning (our doctor said it didn’t matter which way he took it).

    Oh, and don’t worry about the moustache, it’s not THAT kind of steroid! That’s the coolest thing about it – it’s only effect is to hold onto more salt and fluids -no real side effects at all.

    Good luck! I can’t wait to hear how the week goes. Be sure to encourage Jessie to have LOTS of salt and fluids with it.

    Sue

  2. I love doctors that think outside of the box. I am not a “drug me” kind of person. Thank goodness we have them, but find out what is wrong with me and fix it so I hopefully don’t need all of the drugs.

    I think you are headed in a good direction. I’m thinking about you!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s